Structure functions and breakdown criteria for wave turbulence

L. J. Biven, C. Connaughton, A. C. Newell

Research output: Contribution to journalArticlepeer-review

13 Scopus citations

Abstract

We study the structure functions of wave turbulence at small separations. We show that the criteria for breakdown obtained previously by examining the uniform validity of the asymptotic closure govern how close wave turbulence stays to joint Gaussianity. A new result in the case of small separations in that the system behavior is organized by a special point in the (α,β) plane where α and β are the homogeneity parameters for the linear and nonlinear coupling coefficients. Finally, we explore how modifications of the breakdown criteria are necessary because of the strengths of non-local long-wave-short-wave interactions.

Original languageEnglish (US)
Pages (from-to)98-113
Number of pages16
JournalPhysica D: Nonlinear Phenomena
Volume184
Issue number1-4
DOIs
StatePublished - Oct 1 2003

Keywords

  • Asymptotic closure
  • Gaussianity
  • Wave turbulence

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Structure functions and breakdown criteria for wave turbulence'. Together they form a unique fingerprint.

Cite this